Jump to content
CrazyBoards.org

Recommended Posts

ok, so we stopped my 500mg a day dose of depakote cuz it was making me spaced out and forgetful of my words, oh and the wicked bad shedding that had me terrified th ewhole time i was gonna lose my hair altogether.

but.  seems i have just been completely irritable mood fluctuating all over the place like pms gone crazy bad since it left my system.

i JUST called my pdoc the other day to get her to switch my klono back to ativan cuz the klono was too strong for me, so i am REALLY paranoid about calling her again to ask her if i can just go back to taking the depakote again, or do i have to titrate up, even tho the dose is so low.

i really would like to take half of what i was taking, but, i KNOW she wouldnt go for that without an office visit and they cost me $80/pop.

any thoughts?  acccckkk

its only been like 2-3 weeks.  i feel all crazy.  but i dunno if maybe i should wait longer to see if i really need to go back to it. 

oh man i just feel all unstable.  and i dont know what to do. well besides the obvious *call the pdoc*.

<sigh>

Link to comment
Share on other sites

I would think depakote would cause even worse pms, considering it fucks with female hormones and causes PCOS.  If you are off it and having hormonal issues maybe you should discuss an alternate mood stabolizer.  Just my opinion since I've been weighing the pros and cons of all of them alot lately.

xoxox

Link to comment
Share on other sites

Hi

Benzo's make my head fuzzy sometimes.

i was on 500 depakote along with serzone then effexor, then took just the 250 for three years

For me the traz stupor left rather predictably at a certain time in the a.m., give or take a half hour. I was encouraged by pdoc to play around a little with dosing and timing, helped a lot. But yes it was stuporific, but hey it was originally an antidepressant to that helped a bit I think.

My pdoc said the therapeutic level for depakote is subjective. It helped for a lot of years.

Lamictal as an adjunct is quite amazing. Not numbing, some pleasant physical stuff, no libido diminishing ... and no rash and a very nice little sample kit with pop out (and free as starter stuff)

25 mgs etc. Little kids do 5mgs ...it was around in europe longer than here; about 10 yrs here maybe...

So I do effexor 150 with about 100-150 lamictal right now. Smooth.

(depakote finally pooped out or the effexor did so lamictal helped activate or something the effexor, for me.)

Pink if you have enough hair then ok... I dunno, I figure I'm gonna have the best shaped bald head someday... not really.... I didn't notice hair stuff from the meds.

Oh well, have a good evening!

Luli

Link to comment
Share on other sites

Hey Pinky...as we know, Depakote has different effects on different people...Im on 1000 mg of Depakote ER...have been for a year now. Yeah, I got the head fuzzies and the tiredness...and the lack of motivation...and the shedding...and the the digestive FUN...I felt SEXY. But...I also got my moods and seizures stable. The side effects also began to wear off with time. I found, (this is only an example) for as long as I was on Tegretol, that the longer I took it...I got to the point that I didnt even have a side effect. It was like nothing. When I first started on it...I HATED IT. I was a little bothered by the side effects of my new combo when I forst started on Keppra, Topamax, and essp. Depakote ER...but Im doing SO much better...Thats just me...call your doc, see what she says...I know going off a med can be misery.

Link to comment
Share on other sites

They say that adding a low dose birth control pill can help with the hormonal side effects in women.

Is that an option for you pinky?  Of course the pill has it's own nasty side effects, especially if you are over 30 or a smoker.

Link to comment
Share on other sites

Balding and aging?  I just recently read about these potential side effects Depakote can cause.  Has anyone actually experienced some premature baldness from Depakote?  Like a horseshoe pattern or something.  Is there a way to prevent this?  As for aging faster, what does that mean?  I don't want to die at age 60 instead of 70.

Also, Lamictal.  I've been on 100mg or more for a little while now and I think I'm starting to get the rash.  I have a couple little dots on the insides of my thighs and my face is red and drying out.  I've stopped taking it because of this.  I'll see my pdoc in a little while.

Link to comment
Share on other sites

Balding and aging?  I just recently read about these potential side effects Depakote can cause.  Has anyone actually experienced some premature baldness from Depakote?  Like a horseshoe pattern or something.  Is there a way to prevent this?  As for aging faster, what does that mean?  I don't want to die at age 60 instead of 70.

<{POST_SNAPBACK}>

Although most people seem to have only hair thinning, I'm actually headed for the "horseshoe" male pattern thing. Of course, I was predisposed to this anyways, it's just happening faster. But I've been taking 1500mg of Depakote for a year and haven't gotten there yet. Most of the other side effects fade with time, but not the sheddidng in my experience. The spaciness fades after a while.

I was giving a presentation to about 50 people I work for the other day, and began having word find problems. Yeah, that pumps them full of confidence that the consultant they've hired at a ridiculous daily rate is a sharp guy.

At least I didn't drool.

I'm taking the Depakote in combination with Lamictal and Wellbutrin, and I'm pretty pleased with the results.

I've gained too much weight, but I just have to realize that I am no longer the king of metabolisms. I actually have to WATCH what I eat now, instead of being a human garbage disposal. I've started exercising a bit, and hopefully some of this will come off.

A little voice inside tells me that if I have another full-blown manic episode, I'll die. Comparatively, the side effects aren't so bad.

I.N.

Link to comment
Share on other sites

The spaciness fades after a while.<snip> the other day, and began having word find problems.
  any ball park for how long?  the spacyness and word find problems get on my nerves to no end.  it's like i just wanna wear a sign that says "I'm not really stupid, it's just the drugs."  But like you said, the benefits outweight the side effects at this point. 

I started taking Rabbit's supplement combo, and so far so good, no new shedding noticed thus far. yay!

oh by the way.  selenium.  if you take it, and you have cats DO NOT PUT IT IN YOUR DAILY PILL MINDER!  Selenium is a major component in catnip and it makes cats batshit.  My 6 month old kitten opened up my pill case to get at the selenium, and was running around the house with a 60mg cymbalta cap in her mouth.  not good.  we got it from her thank heavens, but ... just be careful.

Link to comment
Share on other sites

  • 2 weeks later...

I joined the depakote club 2 weeks ago.  The first week was terrible between start-up side effects and effexor discontinuation, but now I'm feeling alright. 

I've been at the correct blood levels for a week now and I am noticing a definite calming, not perfect yet but a noticeable difference.  I'm sleeping and my anxiety is improved.  I still have gastrointestinal problems but pdoc said that should lessen within another week or two. 

I'm not having any noticeable cognitive issues and my appetite is actually more controllable than it was on seroquel/effexor.  I had my hormones checked and will be having them checked from time to time.  They are fine.

I won't be on monotherapy, but it seems like a good start to my cocktail anyways.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...